MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-120/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Rupture (2208)
Date of Event 04/28/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, the patient present to the emergency room with a ruptured aneurysm.A type 3a and possible 3b endoleaks were identified by computerized tomography (ct) scan.The patient was reported to be unstable however a secondary procedure was attempted to reline the original implanted with another infrarenal stent graft extension.During the secondary procedure, the patient coded multiple time and cpr was administered but ultimately the patient expired.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, the patient present to the emergency room with a ruptured aneurysm.A type 3a and possible 3b endoleaks were identified by computerized tomography (ct) scan.The patient was reported to be unstable however a secondary procedure was attempted to reline the original implanted with another infrarenal stent graft extension.During the secondary procedure, the patient coded multiple time and cpr was administered but ultimately the patient expired.Additional information: during the clinical assessment, the reported possible 3b endoleak was confirmed.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a type 3b and 3a endoleaks, rupture and cardiac arrest during the attempted secondary endovascular procedure.Device, user, procedure or anatomy relatedness of the type iiib complaint could not be determined with the medical records and/or imaging available for review.The type 3a endoleak was user related due to the off-label aorta neck anatomy (at 4mm, should be greater than or equal to 15mm).The rupture was related to the type 3a and 3b endoleaks.The cause of the death could not be determined with the medical records and/or imaging available for review however it was confirmed that the patient went into cardiac arrest during the attempted secondary endovascular procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections; b1: has been updated.G1,2: contact office- name has been updated.H1: type of reportable event has been updated.H6: patient code: remove code 1924.H6: device code: remove code 2978.H6: result code: remove code 3221.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8640768
Report Number2031527-2019-00253
Device Sequence Number19407956
Product Code MIH
UDI-Device Identifier00818009011985
UDI-Public(01)00818009011985(17)170923
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2017
Device Model NumberBA25-120/I20-40
Device Lot Number1278499-012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL EXTENSION, LOT 1277436017; VELA SUPRARENAL EXTENSION, LOT 1346813007; VELA INFRARENAL EXTENSION, LOT 1277436017; VELA SUPRARENAL EXTENSION, LOT 1346813007
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age69 YR